Jump to content
CrazyBoards.org





Recommended Posts

Is it alright to quit Zyprexa cold turkey. Between that and the Remeron I have gained alot of uneeded weight. Now everything I do seems to take twice the effort and I am moving like an old man. So can I quit Zyprexa cold?

thanks

trg247

Link to comment
Share on other sites

  • Replies 42
  • Created
  • Last Reply

It always best not to quit any med cold. There are too many variable to be able to answer that question with a yes or no answer. I'm sure under some circumstances some people could do it with no problems. It would likely land others in the hospital. That's a pretty large dose you're on and it's potent stuff to begin with. How lucky do you feel?

In terms of controlling your symptoms it's best to do a cross-titration, going on a new med as you taper off the old one. If you wait until the symptoms for which you are taking the Z. come back to do something about them again you might have a more difficult time getting them back under control.

Bottom line: talk to your pdoc.

Link to comment
Share on other sites

You could ask about Zydis - it's supposed to be weight neutral form of zyprexa. I've stopped and started zyprexa a few times, and it's always left me feeling very agitated and barely in control. I'm going to ask for Zydis when I see my pdoc in 3 weeks.

Link to comment
Share on other sites

It's probably not good to stop zyprexa cold turkey especially if you haven't been using it prn. You may wake up one morning with a fully blown mania or depression. Talk to your doc about going down and off while maybe starting something else.

lilie

Link to comment
Share on other sites

the safe way to do it, with your pdoc's help and supervision, is to decrease Z while adding and increasing on something else (if something else is necessary, like another atypical). i changed from seroquel to risperdal that way.

zyprexa zydis is a wafer form of zyperxa. i read that it is weight neutral so i switched to it from regular zyperxa. however, it didn't change a thing. i was still munching on everything and gaining weight, and my sugar was going up. i had to say good bye to zyprexa, even though it was a highly effective drug for me. i couldn't risk diabetes or obesity and the problems associated with it when there were other drugs available to try.

Link to comment
Share on other sites

I think the main thing is the amount of weight I have been gaining is getting ridiculous. It seems every month is another pants size. I am constantly hungry and no matter what or how much I eat does not satisfy my appetite. I use to be a real healthy eater now it is constant junk food and sugar. I stopped Zyprexa last night and unless a major breakdown happens I am going to stay off of it. I know I am taking a chance but I need to get a handle on the weight gain

trg247

Link to comment
Share on other sites

I gained 50 pounds in just a few months on it. I don't blame you one bit. Still. What's the harm in talking to your pdoc and seeing about swapping out for another AP? There are weight neutral ones.

Are you sure it's not the Remeron doing it btw? It can be almost as bad in terms of making you eat.

Link to comment
Share on other sites

What's the harm in talking to your pdoc and seeing about swapping out for another AP? There are weight neutral ones.

Which ones are weight neutral, VE? From memory, all the ones listed on Crazymeds list weight gain as a SE

Yes. But there are a lot of factors there. What causes the gain, what % of people taking the medication gain weight on it and how much on average they gain.

http://www.ncbi.nlm.nih.gov/entrez/query.f...t_uids=16586261

Here are summeries and links to several artifcles on med related weight gain. They are under the heading of Mirtazapine Weight Gain but the actual content is quite a bit more varried.

http://www.neurotransmitter.net/mirtazapineweight.html

Link to comment
Share on other sites

Its been four days I think and so far so good. I am not constantly hungry any more and I feel more clear headed now. It was close to a month before I saw my pdoc again and I felt I could not wait that long. I'll tell him at the next appointment and probaly get a lecture but oh well I feel better.

trg247

Link to comment
Share on other sites

;) Threadjack!

I'm not coping very well on abilify. Im thinking I'll have to return to the big Z. If I do Atkins would this keep my weight under control?

blackbird x

Atkins maintenance mode and plenty of cardio exercise and I was able to control my weight on 5mg of Z, even lose some slowly if I worked out 5 times a week. I'm now in Atkins induction phase and off the Z and losing a pound a day, so once I get to my ideal weight, I'll go back to Z and cardio.

Link to comment
Share on other sites

;) Threadjack!

I'm not coping very well on abilify. Im thinking I'll have to return to the big Z. If I do Atkins would this keep my weight under control?

blackbird x

Atkins maintenance mode and plenty of cardio exercise and I was able to control my weight on 5mg of Z, even lose some slowly if I worked out 5 times a week. I'm now in Atkins induction phase and off the Z and losing a pound a day, so once I get to my ideal weight, I'll go back to Z and cardio.

That's really bad for you.

Link to comment
Share on other sites

;) Threadjack!

I'm not coping very well on abilify. Im thinking I'll have to return to the big Z. If I do Atkins would this keep my weight under control?

blackbird x

Eat like a diabetic, pretty much.

It's possible that clozaril wouldn't be as bad. I can't be any worse. Geodon is available where you are.

Link to comment
Share on other sites

I think the p-docs gonna stick me on Seroquel. I read in the "Maudsley Prescribing Guidelines 2005-2006" that clozaril has the worst profile for weight gain. Im worried about the long QT issue with Geodon as I regularly suffer from a racing heart and palpitations and I think it would just make me paranois every time I heard my heart flutter that I was about to die. I think I'll give Seroquel a go, even though it simultaneously agitates and zombifies me. But I sincerely think nothing will ever work for me better than the big Z.

Link to comment
Share on other sites

Z could have replaced several meds for me, but i couldn't stay on it because i gained all this weight right away and my sugar skyrocketed.

i totally understand where you're coming from blackbird. seroquel turns me into a zombie and i look like i'm on drugs.

good luck with it!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...